Alert archive / California / Winter Storm Warnings in 2015
Winter Storm Warning 6, NWS Las Vegas, NV
NWS Las Vegas, NV issued this winter storm warning at Dec 12, 2015, 2:16 PM PST for Inyo County, California. It took effect at Dec 13, 2015, 12:00 PM PST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2015, 2:16 PM PST (22:16 UTC)
- In effect from
- Dec 13, 2015, 12:00 PM PST
- Expired
- Dec 13, 2015, 10:30 PM PST
- In force
- 11 hr
- Issued by
- NWS Las Vegas, NV
County Inyo County, CA
The radar
The Edwards AFB radar (KEYX), 158 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2002 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
804 WWUS45 KVEF 122216 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 216 PM PST SAT DEC 12 2015 .A STORM SYSTEM MOVING IN FROM THE NORTHWEST WILL BRING A COMBINATION OF GUSTY WINDS AND SNOW TO PORTIONS OF THE AREA. THE SIERRA WILL LIKELY HAVE A ROUND OF HEAVY SNOW SUNDAY AFTERNOON INTO SUNDAY NIGHT. LINCOLN COUNTY WILL LIKELY SEE A FEW INCHES OF SNOW ALONG WITH GUSTY WINDS SUNDAY NIGHT. CAZ519-131300- /O.UPG.KVEF.WS.A.0005.151213T1800Z-151214T1200Z/ /O.NEW.KVEF.WS.W.0006.151213T2000Z-151214T1200Z/ EASTERN SIERRA SLOPES- INCLUDING...ASPENDELL...WHITNEY PORTAL 216 PM PST SAT DEC 12 2015 ...WINTER STORM WARNING IN EFFECT FROM NOON SUNDAY TO 4 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM NOON SUNDAY TO 4 AM PST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW WILL BEGIN BY EARLY SUNDAY AFTERNOON AND BE MOST INTENSE DURING THE LATE AFTERNOON AND EARLY EVENING BEFORE TAPERING OFF LATER SUNDAY NIGHT. * SNOW LEVEL...STARTING NEAR 7000 FEET AND FALLING TO NEAR 4000 FEET SUNDAY EVENING. * TOTAL SNOW ACCUMULATIONS: SNOW AMOUNTS NEAR ONE FOOT ARE POSSIBLE NEAR THE SIERRA CREST WITH WITH 5 TO 9 INCHES NEAR ASPENDELL. * WINDS: WEST-SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE LIKELY WHICH WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. * IMPACTS: BLOWING SNOW WITH WHITEOUT CONDITIONS WITH SNOW COVERED ROADS. THIS INCLUDES CA HIGHWAY 168 TO ASPENDELL. HAZARDOUS CONDITIONS FOR BACKCOUNTRY ACTIVITIES...INCLUDING WHITNEY PORTAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW AND STRONG WINDS ARE FORECAST WHICH WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NVZ015-131300- /O.NEW.KVEF.WW.Y.0010.151214T0000Z-151214T1200Z/ LINCOLN COUNTY- INCLUDING...CALIENTE...PIOCHE...PANACA...HIKO... ALAMO...RACHEL 216 PM PST SAT DEC 12 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM SUNDAY TO 4 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 4 PM SUNDAY TO 4 AM PST MONDAY. * TIMING: EARLY SUNDAY EVENING THROUGH SUNDAY NIGHT. SNOW WILL SPREAD FROM NORTHWEST TO SOUTHEAST LATE SUNDAY AFTERNOON OR EARLY EVENING AND CONTINUE THROUGH LATE SUNDAY NIGHT BEFORE ENDING EARLY MONDAY MORNING. GUSTY WINDS ARE EXPECTED DURING THIS TIME AS WELL. * SNOW LEVEL: STARTING OUT AT OR ABOVE 7000 FEET LATE SUNDAY AFTERNOON BUT FALLING QUICKLY TO 5000 FEET DURING THE EVENING AND TO AROUND 3500 FEET OVERNIGHT. * TOTAL SNOW ACCUMULATIONS: ONE TO FOUR INCHES. * WINDS: SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH LATE SUNDAY AFTERNOON AND EVENING...BECOMING NORTHWESTERLY OVERNIGHT. * IMPACTS: SNOW AND BLOWING SNOW WILL CREATE HAZARDOUS DRIVING CONDITIONS INCLUDING ALONG HIGHWAY 93. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$
4 follow-up statements
196 WWUS45 KVEF 131055 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 255 AM PST SUN DEC 13 2015 .A STORM SYSTEM MOVING IN FROM THE NORTHWEST WILL BRING A COMBINATION OF GUSTY WINDS AND SNOW TO PORTIONS OF THE AREA. THE SIERRA WILL LIKELY HAVE A ROUND OF HEAVY SNOW SUNDAY AFTERNOON INTO SUNDAY NIGHT. LINCOLN AND MOHAVE COUNTIES WILL SEE A FEW INCHES OF SNOW ABOVE THE 4000 FOOT LEVEL ALONG WITH GUSTY WINDS SUNDAY NIGHT INTO MONDAY MORNING. CAZ519-132100- /O.CON.KVEF.WS.W.0006.151213T2000Z-151214T1200Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 255 AM PST SUN DEC 13 2015 ...WINTER STORM WARNING REMAINS IN EFFECT FROM NOON TODAY TO 4 AM PST MONDAY FOR THE EASTERN SIERRA SLOPES... * TIMING...SNOW WILL BEGIN BY EARLY THIS AFTERNOON AND BE MOST INTENSE DURING THE LATE AFTERNOON AND EARLY EVENING BEFORE TAPERING OFF BY EARLY MONDAY MORNING. * SNOW LEVEL...STARTING NEAR 5500 FEET AND FALLING TO NEAR 4000 FEET SUNDAY EVENING. * TOTAL SNOW ACCUMULATIONS: SNOW AMOUNTS NEAR ONE FOOT ARE POSSIBLE NEAR THE SIERRA CREST WITH WITH 5 TO 9 INCHES NEAR ASPENDELL. * WINDS: WEST-SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE LIKELY WHICH WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. * IMPACTS: BLOWING SNOW WITH WHITEOUT CONDITIONS WITH SNOW COVERED ROADS. THIS INCLUDES CA HIGHWAY 168 TO ASPENDELL. HAZARDOUS CONDITIONS FOR BACKCOUNTRY ACTIVITIES...INCLUDING WHITNEY PORTAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY AND BLOWING SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW AND STRONG WINDS ARE FORECAST WHICH WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ AZZ001-003-132100- /O.EXB.KVEF.WW.Y.0010.151214T0600Z-151214T1800Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBELL... WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS... VALENTINE...WIKIEUP...YUCCA 355 AM MST SUN DEC 13 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST MONDAY ABOVE 4000 FEET... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST MONDAY FOR THE NORTHWEST PLATEAU AND NORTHWEST DESERTS OF MOHAVE COUNTY ABOVE 4000 FEET. * TIMING: A BAND OF HEAVY SNOW WILL MOVE QUICKLY THROUGH NORTHWEST ARIZONA BETWEEN 11 PM THIS EVENING AND 11 AM MONDAY MORNING. * SNOW LEVEL: STARTING OUT NEAR 5000 FEET AND QUICKLY FALLING TO 4000 FEET DURING THE EARLY MORNING. SNOW MAY MIX WITH RAIN DOWN TO ELEVATIONS NEAR 3500 FEET BY SUNRISE MONDAY. * TOTAL SNOW ACCUMULATIONS: TWO TO FIVE INCHES. * WINDS: SOUTH 15 TO 25 MPH WITH GUSTS TO 35 MPH BECOMING SOUTHWEST AT 10 TO 15 MPH MONDAY MORNING. * IMPACTS: ACCUMULATING SNOW WILL IMPACT INTERSTATE 40 EAST OF KINGMAN...WHERE ELEVATIONS EXCEED 4000 FEET. SNOW ACCUMULATIONS WILL IMPACT ARIZONA ROUTE 389 BETWEEN COLORADO CITY AND PIPE SPRING. ROUTE 66 AND ROADS LEADING TO THE HUALAPAI MOUNTAINS WILL SEE SNOW AS WELL WITH ICY AND SNOW PACKED ROADS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ NVZ015-132100- /O.CON.KVEF.WW.Y.0010.151214T0000Z-151214T1200Z/ LINCOLN COUNTY- INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO... ALAMO...RACHEL 255 AM PST SUN DEC 13 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST MONDAY FOR LINCOLN COUNTY... * TIMING: THIS EVENING THROUGH EARLY MONDAY MORNING. SNOW WILL SPREAD FROM NORTHWEST TO SOUTHEAST LATE SUNDAY AFTERNOON OR EARLY EVENING AND CONTINUE THROUGH THE NIGHT BEFORE ENDING MONDAY MORNING. GUSTY WINDS ARE EXPECTED DURING THIS TIME AS WELL. * SNOW LEVEL: STARTING NEAR 5000 FEET AND QUICKLY FALLING TO 4000 FEET OVERNIGHT. SNOW LEVEL MAY LOCALLY REACH DOWN TO 3500 FEET. * TOTAL SNOW ACCUMULATIONS: ONE TO FOUR INCHES. * WINDS: SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH LATE SUNDAY AFTERNOON AND EVENING...BECOMING NORTHWESTERLY OVERNIGHT. * IMPACTS: SNOW AND BLOWING SNOW WILL CREATE HAZARDOUS DRIVING CONDITIONS IN LINCOLN COUNTY INCLUDING ALONG HIGHWAY 93. OTHER ROUTES IMPACTED INCLUDE NEVADA ROUTE 318...319...320...375 AND EAGLE VALLEY ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$
812 WWUS45 KVEF 132036 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1236 PM PST SUN DEC 13 2015 .A STORM SYSTEM MOVING IN FROM THE NORTHWEST WILL BRING A COMBINATION OF GUSTY WINDS AND SNOW TO PORTIONS OF THE AREA. THE SIERRA WILL HAVE A ROUND OF HEAVY SNOW THIS AFTERNOON AND TONIGHT. LINCOLN AND MOHAVE COUNTIES WILL SEE A FEW INCHES OF SNOW ABOVE THE 4000 FOOT LEVEL ALONG WITH GUSTY WINDS TONIGHT AND MONDAY MORNING. CAZ519-140730- /O.CON.KVEF.WS.W.0006.000000T0000Z-151214T1200Z/ EASTERN SIERRA SLOPES- INCLUDING...ASPENDELL...WHITNEY PORTAL 1236 PM PST SUN DEC 13 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT FOR THE EASTERN SIERRA SLOPES UNTIL 4 AM PST MONDAY * SNOW LEVEL...STARTING NEAR 5500 FEET AND FALLING TO NEAR 4000 FEET THIS EVENING. * TOTAL SNOW ACCUMULATIONS: SNOW AMOUNTS NEAR ONE FOOT ARE POSSIBLE NEAR THE SIERRA CREST WITH WITH 5 TO 9 INCHES NEAR ASPENDELL. * WINDS: WEST-SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE LIKELY WHICH WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. * IMPACTS: BLOWING SNOW WITH WHITEOUT CONDITIONS WITH SNOW COVERED ROADS. THIS INCLUDES CA HIGHWAY 168 TO ASPENDELL. HAZARDOUS CONDITIONS FOR BACKCOUNTRY ACTIVITIES...INCLUDING WHITNEY PORTAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY AND BLOWING SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW AND STRONG WINDS ARE FORECAST WHICH WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NVZ015-140730- /O.CON.KVEF.WW.Y.0010.151214T0000Z-151214T1200Z/ LINCOLN COUNTY- INCLUDING...CALIENTE...PIOCHE...PANACA...HIKO... ALAMO...RACHEL 1236 PM PST SUN DEC 13 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST MONDAY... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW REMAINS IN EFFECT FOR LINCOLN COUNTY FROM 4 PM THIS AFTERNOON UNTIL 4 AM MONDAY. * SNOW LEVEL: STARTING NEAR 5000 FEET AND QUICKLY FALLING TO 4000 FEET OVERNIGHT. SNOW LEVEL MAY LOCALLY REACH DOWN TO 3500 FEET. * TOTAL SNOW ACCUMULATIONS: ONE TO FOUR INCHES. * WINDS: SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH LATE SUNDAY AFTERNOON AND EVENING...BECOMING NORTHWESTERLY OVERNIGHT. * IMPACTS: SNOW AND BLOWING SNOW WILL CREATE HAZARDOUS DRIVING CONDITIONS IN LINCOLN COUNTY INCLUDING ALONG HIGHWAY 93. OTHER ROUTES IMPACTED INCLUDE NEVADA ROUTE 318...319...320... 375 AND EAGLE VALLEY ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ AZZ001-003-140730- /O.CON.KVEF.WW.Y.0010.151214T0600Z-151214T1800Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- INCLUDING...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...VALENTINE 136 PM MST SUN DEC 13 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST MONDAY ABOVE 4000 FEET... A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT FOR THE NORTHWEST DESERTS AND NORTHWEST PLATEAU OF ARIZONA FROM 11 PM THIS EVENING UNTIL 11 AM MONDAY. * TIMING: A BAND OF HEAVY SNOW WILL MOVE QUICKLY THROUGH NORTHWEST ARIZONA BETWEEN 11 PM THIS EVENING AND 11 AM MONDAY MORNING. * SNOW LEVEL: STARTING OUT NEAR 5000 FEET AND QUICKLY FALLING TO 4000 FEET DURING THE EARLY MORNING. SNOW MAY MIX WITH RAIN DOWN TO ELEVATIONS NEAR 3500 FEET BY SUNRISE MONDAY. * TOTAL SNOW ACCUMULATIONS: TWO TO FIVE INCHES. * WINDS: SOUTH 15 TO 25 MPH WITH GUSTS TO 35 MPH BECOMING SOUTHWEST AT 10 TO 15 MPH MONDAY MORNING. * IMPACTS: ACCUMULATING SNOW WILL IMPACT INTERSTATE 40 EAST OF KINGMAN...WHERE ELEVATIONS EXCEED 4000 FEET. SNOW ACCUMULATIONS WILL IMPACT ARIZONA ROUTE 389 BETWEEN COLORADO CITY AND PIPE SPRING. ROUTE 66 AND ROADS LEADING TO THE HUALAPAI MOUNTAINS WILL SEE SNOW AS WELL WITH ICY AND SNOW PACKED ROADS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
904 WWUS45 KVEF 140127 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 527 PM PST SUN DEC 13 2015 .A STORM SYSTEM MOVING IN FROM THE NORTHWEST WILL BRING A COMBINATION OF GUSTY WINDS AND SNOW TO PORTIONS OF THE AREA. THE SIERRA WILL HAVE A ROUND OF HEAVY SNOW THIS EVENING AND TONIGHT. LINCOLN AND MOHAVE COUNTIES WILL SEE A FEW INCHES OF SNOW ABOVE THE 4000 FOOT LEVEL ALONG WITH GUSTY WINDS TONIGHT AND MONDAY MORNING. CAZ519-140630- /O.CON.KVEF.WS.W.0006.000000T0000Z-151214T1200Z/ EASTERN SIERRA SLOPES- INCLUDING...ASPENDELL...WHITNEY PORTAL 527 PM PST SUN DEC 13 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... * SNOW LEVEL...STARTING NEAR 5500 FEET AND FALLING TO NEAR4000 FEET THIS EVENING. * TOTAL SNOW ACCUMULATIONS: SNOW AMOUNTS NEAR ONE FOOT ARE POSSIBLE NEAR THE SIERRA CREST WITH WITH 5 TO 9 INCHES NEAR ASPENDELL. * WINDS: WEST-SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE LIKELY WHICH WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. * IMPACTS: BLOWING SNOW WITH WHITEOUT CONDITIONS WITH SNOW COVERED ROADS. THIS INCLUDES CA HIGHWAY 168 TO ASPENDELL. HAZARDOUS CONDITIONS FOR BACK COUNTRY ACTIVITIES...INCLUDING WHITNEY PORTAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY AND BLOWING SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW AND STRONG WINDS ARE FORECAST WHICH WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NVZ015-140630- /O.CON.KVEF.WW.Y.0010.000000T0000Z-151214T1200Z/ LINCOLN COUNTY- INCLUDING...CALIENTE...PIOCHE...PANACA...HIKO... ALAMO...RACHEL 527 PM PST SUN DEC 13 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... * SNOW LEVEL: STARTING NEAR 5000 FEET AND QUICKLY FALLING TO 4000 FEET OVERNIGHT. SNOW LEVEL MAY LOCALLY REACH DOWN TO 3500 FEET. * TOTAL SNOW ACCUMULATIONS: ONE TO FOUR INCHES. * WINDS: SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH LATE SUNDAY AFTERNOON AND EVENING...BECOMING NORTHWESTERLY OVERNIGHT. * IMPACTS: SNOW AND BLOWING SNOW WILL CREATE HAZARDOUS DRIVING CONDITIONS IN LINCOLN COUNTY INCLUDING ALONG HIGHWAY 93. OTHER ROUTES IMPACTED INCLUDE NEVADA ROUTE 318...319...320... 375 AND EAGLE VALLEY ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ AZZ001-003-140630- /O.CON.KVEF.WW.Y.0010.151214T0600Z-151214T1800Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- INCLUDING...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...VALENTINE 627 PM MST SUN DEC 13 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST MONDAY ABOVE 4000 FEET... * TIMING: A BAND OF HEAVY SNOW WILL MOVE QUICKLY THROUGH NORTHWEST ARIZONA BETWEEN 11 PM THIS EVENING AND 11 AM MONDAY MORNING. * SNOW LEVEL: STARTING OUT NEAR 5000 FEET AND QUICKLY FALLING TO 4000 FEET DURING THE EARLY MORNING. SNOW MAY MIX WITH RAIN DOWN TO ELEVATIONS NEAR 3500 FEET BY SUNRISE MONDAY. * TOTAL SNOW ACCUMULATIONS: TWO TO FIVE INCHES. * WINDS: SOUTH 15 TO 25 MPH WITH GUSTS TO 35 MPH BECOMING SOUTHWEST AT 10 TO 15 MPH MONDAY MORNING. * IMPACTS: ACCUMULATING SNOW WILL IMPACT INTERSTATE 40 EAST OF KINGMAN...WHERE ELEVATIONS EXCEED 4000 FEET. SNOW ACCUMULATIONS WILL IMPACT ARIZONA ROUTE 389 BETWEEN COLORADO CITY AND PIPE SPRING. ROUTE 66 AND ROADS LEADING TO THE HUALAPAI MOUNTAINS WILL SEE SNOW AS WELL WITH ICY AND SNOW PACKED ROADS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MORGAN
637 WWUS45 KVEF 140630 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1030 PM PST SUN DEC 13 2015 .A STORM SYSTEM MOVING IN FROM THE NORTHWEST WILL BRING A COMBINATION OF GUSTY WINDS AND SNOW TO PORTIONS OF THE AREA. THE SIERRA WILL HAVE A ROUND OF HEAVY SNOW THIS EVENING AND TONIGHT. LINCOLN AND MOHAVE COUNTIES WILL SEE A FEW INCHES OF SNOW ABOVE THE 4000 FOOT LEVEL ALONG WITH GUSTY WINDS TONIGHT AND MONDAY MORNING. CAZ519-140730- /O.CAN.KVEF.WS.W.0006.000000T0000Z-151214T1200Z/ EASTERN SIERRA SLOPES- 1030 PM PST SUN DEC 13 2015 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WINTER STORM WARNING FOR THE EASTERN SLOPES OF THE SIERRA. $$ NVZ015-141200- /O.CON.KVEF.WW.Y.0010.000000T0000Z-151214T1200Z/ LINCOLN COUNTY- INCLUDING...CALIENTE...PIOCHE...PANACA...HIKO... ALAMO...RACHEL 1030 PM PST SUN DEC 13 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... * TOTAL SNOW ACCUMULATIONS: ONE TO FOUR INCHES. * WINDS: SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH LATE SUNDAY AFTERNOON AND EVENING...BECOMING NORTHWESTERLY OVERNIGHT. * IMPACTS: SNOW AND BLOWING SNOW WILL CREATE HAZARDOUS DRIVING CONDITIONS IN LINCOLN COUNTY INCLUDING ALONG HIGHWAY 93. OTHER ROUTES IMPACTED INCLUDE NEVADA ROUTE 318...319...320... 375 AND EAGLE VALLEY ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ AZZ001-003-141430- /O.CON.KVEF.WW.Y.0010.000000T0000Z-151214T1800Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- INCLUDING...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...VALENTINE 1130 PM MST SUN DEC 13 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST MONDAY ABOVE 4000 FEET... * SNOW LEVEL: STARTING OUT NEAR 5000 FEET AND QUICKLY FALLING TO 4000 FEET DURING THE EARLY MORNING. SNOW MAY MIX WITH RAIN DOWN TO ELEVATIONS NEAR 3500 FEET BY SUNRISE MONDAY. * TOTAL SNOW ACCUMULATIONS: TWO TO FIVE INCHES. * WINDS: SOUTH 15 TO 25 MPH WITH GUSTS TO 35 MPH BECOMING SOUTHWEST AT 10 TO 15 MPH MONDAY MORNING. * IMPACTS: ACCUMULATING SNOW WILL IMPACT INTERSTATE 40 EAST OF KINGMAN...WHERE ELEVATIONS EXCEED 4000 FEET. SNOW ACCUMULATIONS WILL IMPACT ARIZONA ROUTE 389 BETWEEN COLORADO CITY AND PIPE SPRING. ROUTE 66 AND ROADS LEADING TO THE HUALAPAI MOUNTAINS WILL SEE SNOW AS WELL WITH ICY AND SNOW PACKED ROADS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this winter storm warning went out at Dec 11, 8:40 PM PST, 17 hours 36 minutes earlier.
Area forecast discussion, Dec 11, 8:40 PM PST, 17 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 840 PM PST FRI DEC 11 2015 .SYNOPSIS...AFTER A RELATIVELY QUITE PERIOD TONIGHT...THE NEXT PACIFIC STORM WILL BEGIN TO IMPACT THE AREA SUNDAY. SNOW WILL DEVELOP OVER THE SIERRA WHILE GUSTY SOUTHERLY WINDS PICK UP ACROSS THE REST OF THE REGION BY LATE IN THE DAY. MOST OF THE REGION WILL EXPERIENCE STRONG WINDS AND A CHANCE OF PRECIPITATION SUNDAY NIGHT. GENERALLY DRY BUT COOL CONDITIONS ARE EXPECTED MUCH OF NEXT WEEK WITH LOCALLY BREEZY NORTH WINDS AT TIMES. && .UPDATE...MOSTLY CLEAR SKIES AND CALM WINDS ARE THE RULE ACROSS THE FORECAST AREA TONIGHT. SHOULD STAY THAT WAY FOR THE MOST PART THOUGH SOME HIGH CLOUDS MAY WORK INTO PARTS OF THE SOUTHERN GREAT BASIN LATE TONIGHT. OVERALL...IDEAL CONDITIONS FOR RADIATIONAL COOLING TONIGHT WITH A CHILLY MORNING IN STORE. NEXT STORM SYSTEM STILL ON TAP TO MOVE IN TOMORROW AFTERNOON. THE FORECAST IS IN GOOD SHAPE AND NO UPDATES ARE PLANNED THIS EVENING. -OUTLER- && .DISCUSSION...TONIGHT THROUGH SATURDAY. A RIDGE OF HIGH PRESSURE WILL BRIEFLY TRAVERSE THE AREA TONIGHT LEADING TO DRY CONDITIONS AND DECREASING WINDS ALONG WITH SOME HIGH CLOUDS. THE 12Z MODELS YIELDED NO SURPRISES WITH THE NEXT UPPER TROUGH PUSHING INTO CALIFORNIA SUNDAY. SNOW WILL DEVELOP IN THE SIERRA BY EARLY AFTERNOON AND WILL BE HEAVY AT TIMES DURING THE AFTERNOON AND SUNDAY EVENING AS THE TROUGH SHIFTS TOWARD NEVADA. SNOW SHOULD TAPER OFF OVERNIGHT. THE HEAVY SNOW WILL ALSO BE ACCOMPANIED BY STRONG WINDS. THE MODELS HAVE BEEN FAIRLY CONSISTENT INDICATING THE POTENTIAL FOR SOME HEAVY SNOW AND STRONG WINDS SO I UPGRADED THE WINTER STORM WATCH TO A WARNING. PRECIPITATION CHANCES WITH THIS SYSTEM WILL GRADUALLY SPREAD ACROSS THE ENTIRE CWA SUNDAY NIGHT WITH THE BEST POTENTIAL OUTSIDE THE SIERRA ACROSS LINCOLN COUNTY WHERE WE TYPICALLY SEE GOOD FRONTAL FORCING WITH THESE TYPES OF SYSTEMS. WHILE SNOW AMOUNTS THERE LOOK MARGINAL FOR A WARNING OR EVEN ADVISORY...THE LIKELIHOOD OF STRONG WINDS SUNDAY NIGHT PUSHED ME OVER THE EDGE TO GO AHEAD AND ISSUE A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW SUNDAY NIGHT. THE MAIN IMPACTS ACROSS THE REMAINDER OF THE CWA WILL BE WINDS. STRONG SOUTHERLY WINDS WILL DEVELOP IN THE WESTERN CWA SUNDAY AFTERNOON AND WILL SPREAD ACROSS A GOOD PORTION OF THE EASTERN CWA FRIDAY EVENING. I DECIDED TO GO WITH A WIND ADVISORY FOR MUCH OF THE WESTERN CWA BEGINNING AT 1 PM SUNDAY AND RUNNING IT ALL THE WAY THROUGH MONDAY. THERE MAY BE A LULL IN WIND SPEEDS LATER SUNDAY EVENING IN THOSE AREAS BUT STRONG NORTH WINDS WILL FOLLOW OVERNIGHT SUNDAY NIGHT AND MONDAY. FOR AREAS FARTHER EAST I JUST WENT WITH A WIND ADVISORY FOR 4 PM SUNDAY THROUGH 4 AM MONDAY MORNING. THE NORTHERLY WIND DOES NOT LOOK QUITE AS STRONG IN THOSE AREAS MONDAY. THE UPPER TROUGH WILL CLOSE OFF OVER UTAH MONDAY KEEPING LINGERING SHOWERS CHANCES ACROSS MAINLY THE EASTERN THIRD OF THE CWA. AS ALREADY MENTIONED...STRONG NORTHERLY WINDS ARE EXPECTED MUCH OF THE DAY IN THE WESTERN CWA WITH BREEZY AREAS EAST. PRECIPITATION CHANCES SHOULD DWINDLE EARLY MONDAY NIGHT AS THE UPPER LOW MOVES INTO COLORADO. A DRY NORTHWEST FLOW WILL BE OVER THE AREA TUESDAY THROUGH THURSDAY WITH COOL TEMPERATURES AND LOCALLY BREEZY NORTH WINDS AT TIMES. RIDGING WILL BE SEEN BRIEFLY ON FRIDAY WITH A DRY SOUTHWEST FLOW DEVELOPING SATURDAY AHEAD OF THE NEXT UPPER TROUGH. SOME MODELS WERE BRINGING THAT TROUGH INTO CALIFORNIA ALREADY BUT SATURDAY AFTERNOON WITH A CHANCE OF PRECIPITATION WORKING INTO THE SIERRA. WE WERE GOING WITH A DRY FORECAST...LEANING TOWARD THE SLOWER ECMWF BUT I BUMPED UP POPS TO SLIGHT CHANCE CATEGORY NEAR THE CREST TO BETTER COORDINATE WITH NEIGHBORS TO THE WEST. && .AVIATION...FOR MCCARRAN...GUSTY NORTHWEST WINDS THIS AFTERNOON WILL DECREASE IN STRENGTH THROUGH THE LATE AFTERNOON AND EVENING HOURS. GUSTS WILL TAPER OFF AFTER 00Z AND WINDS MAY BECOME LIGHT AND VARIABLE OR RETURN TO A TYPICAL SOUTHWESTERLY DIRECTION BETWEEN 03Z AND 08Z. FOR SUNDAY...EXPECT WINDS TO FAVOR AN EASTERLY DIRECTION UNDER 10 KTS THROUGH MOST OF THE DAY...WITH STRONG SOUTHWEST WINDS ALOFT CAUSING WIND SHEAR AND LOW-LEVEL TURBULENCE SIMILAR TO THIS PAST THURSDAY. GUSTY SOUTHWESTERLY WINDS ARE LIKELY TO MAKE IT TO THE TERMINAL BETWEEN 23Z SUNDAY AND 02Z MONDAY. FEW-SCT CLOUDS AOA 10K FEET THROUGH THE PERIOD. ANOTHER COLD FRONT WILL PUSH THROUGH THE VALLEY SUNDAY NIGHT/MONDAY MORNING BRINGING A RETURN OF GUSTY NORTHWEST WINDS AND CHANCES FOR CIGS TO DROP TO 5-10K FEET. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...GUSTY NORTH WINDS WILL DECREASE ACROSS THE REGION THIS EVENING...WITH LIGHT WINDS EXPECTED OVERNIGHT ACROSS MOST OF THE REGION. FOR SUNDAY...EXPECT INCREASING SOUTHWESTERLY FLOW ACROSS THE REGION THROUGH THE DAY...THIS COULD CAUSE LOW-LEVEL WIND SHEAR AND TURBULENCE ISSUES IN VALLEY LOCATIONS FOR MUCH OF THE DAY. BY THE LATE AFTERNOON GUSTY SOUTHWEST WINDS ARE LIKELY AT MOST TERMINALS. FEW-SCT CLOUDS AOA 10K FEET THROUGH THE PERIOD. ANOTHER COLD FRONT WILL SWEEP ACROSS THE REGION SUNDAY NIGHT AND MONDAY MORNING BRINGING A RETURN OF GUSTY NORTHWEST WINDS AND CHANCES FOR CIGS TO DROP TO 3-10K FEET. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && DISCUSSION...HARRISON AVIATION...WOLCOTT FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 2:50 AM PST | Winter Storm Watch | VEF | Inyo | 11 hr |
| Dec 12, 2:28 PM PST | Wind Advisory | VEF | Inyo, San Bernardino | 49 hr |
Nearby
Winter Storm Warnings in California, 2015Every winter storm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.